MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of optune gio therapy to the headache cannot be ruled out.Headache is an expected event with optune gio device use (ef-11 16% and 28% ef-14 optune arm).Headache is also an expected symptom of disease in gbm.
 
Event or Problem Description
A 42-year-old female with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.On may 27, 2026, novocure received a medical record dated (b)(6) 2026, reporting that the patient experienced mild headaches that were resolved when not using the optune gio device.During a follow-up visit on (b)(6) 2026, the patient reported taking acetaminophen several times per day, alternating with ibuprofen, for headaches that she attributed to continuous optune gio use.The physician subsequently prescribed butalbital/acetaminophen/caffeine 50 mg/325 mg/40 mg to manage the headaches and reduce the patient's acetaminophen intake.Multiple attempts were made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25576730
Report Number3010457505-2026-00772
Device Sequence Number9277677
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)190911
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale